Alert archive / Wyoming / Winter Storm Warnings in 2015
Winter Storm Warning 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Nov 4, 2015, 2:26 AM MST for Albany County, Laramie County, Platte County, Wyoming. It took effect at Nov 4, 2015, 1:25 PM MST. It was in force for 13 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 4, 2015, 2:26 AM MST (09:26 UTC)
- In effect from
- Nov 4, 2015, 1:25 PM MST
- Expired
- Nov 5, 2015, 2:25 AM MST
- In force
- 13 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 2:30 AM MST | SNOW 0 | Buford, WY | INTERSTATE 80 CLOSED ON AND OFF THROUGH 8 AM THURSDAY MORNING. HIGHWAY 287 FROM COLORADO STATE LINE TO LARAMIE CLOSED DUE TO WINTER CONDITIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.4 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3818 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
188 WWUS45 KCYS 040926 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 226 AM MST WED NOV 4 2015 ...FIRST SIGNIFICANT SNOWFALL OF THE SEASON EXPECTED ACROSS PORTIONS OF SOUTHEAST WYOMING... .PERIODS OF SNOW WILL CONTINUE THROUGH THURSDAY MORNING FOR HIGH ELEVATIONS OF THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES. A RAIN AND SNOW MIX WILL DEVELOP ALONG AND WEST OF THE LARAMIE RANGE BY THIS AFTERNOON...SPREADING ONTO THE HIGH PLAINS LATER THIS EVENING AND OVERNIGHT. A STRONG COLD FRONT WILL RESULT IN A RAPID CHANGE OVER TO SNOW OVER THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND CHEYENNE BY LATE AFTERNOON. LOWER ELEVATIONS WILL BEGIN TO SEE ACCUMULATING SNOWFALL DURING THE EVENING AND OVERNIGHT. PERIODS OF MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH EARLY THURSDAY... MAKING TRAVEL HAZARDOUS WITH SEVERAL MAJOR ROADS BECOMING SLICK AND SNOW COVERED. WYZ116-117-050000- /O.UPG.KCYS.WS.A.0008.151104T2200Z-151105T1600Z/ /O.NEW.KCYS.WS.W.0008.151104T2200Z-151105T1500Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 226 AM MST WED NOV 4 2015 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN WILL CHANGE TO SNOW BY LATE AFTERNOON. PERIODS OF MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH EARLY THURSDAY. * TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES. * WINDS/VISIBILITY...VARIABLE WINDS EARLY...GRADUALLY BECOMING NORTH AROUND 10 MPH. VISIBILITIES MAY BE REDUCED TO ONE QUARTER OF A MILE AT TIMES IN HEAVY SNOW. * IMPACTS...MAINLY TO TRAVEL. ICY AND SNOW COVERED ROADS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY THIS EVENING AND OVERNIGHT. MOTORISTS TRAVELING ALONG INTERSTATE 80 BETWEEN LARAMIE AND CHEYENNE LATER TODAY AND TONIGHT SHOULD RECONSIDER TRAVEL PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ WYZ106-050000- /O.NEW.KCYS.WS.W.0008.151104T2200Z-151105T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 226 AM MST WED NOV 4 2015 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM MST THURSDAY. * TIMING...RAIN WILL CHANGE TO SNOW BY LATE AFTERNOON. PERIODS OF MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH EARLY THURSDAY. * TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES. * WINDS/VISIBILITY...VARIABLE WINDS EARLY...GRADUALLY BECOMING NORTH AROUND 10 MPH. VISIBILITIES MAY BE REDUCED TO ONE QUARTER OF A MILE AT TIMES IN HEAVY SNOW. * IMPACTS...MAINLY TO TRAVEL. ICY AND SNOW COVERED ROADS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY THIS EVENING AND OVERNIGHT. THOSE PLANNING TO TRAVEL OVER THE HIGHER TERRAIN SOUTHWEST OF WHEATLAND SHOULD RECONSIDER TRAVEL PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ WYZ112-114-050000- /O.NEW.KCYS.WW.Y.0015.151104T1200Z-151105T1500Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 226 AM MST WED NOV 4 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM THIS MORNING TO 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 AM THIS MORNING TO 8 AM MST THURSDAY. * TIMING...PERIODS OF SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THURSDAY MORNING. * TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES. * WINDS/VISIBILITY...WINDS SOUTHWEST AROUND 10 TO 20 MPH... DECREASING AND SHIFTING TO THE NORTH LATE TONIGHT. VISIBILITIES MAY BE REDUCED TO ONE QUARTER OF A MILE AT TIMES IN HEAVY SNOW. * IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION. ICY AND SNOW COVERED ROADS WILL CREATE DIFFICULT DRIVING CONDITIONS THROUGH THURSDAY MORNING. LOW VISIBILITIES AND FALLING TEMPERATURES WILL BE HAZARDOUS TO ANYONE CAUGHT OUTSIDE UNPREPARED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ WYZ107-110-115-118-050000- /O.NEW.KCYS.WW.Y.0015.151105T0000Z-151105T1500Z/ EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...ARLINGTON...ELK MOUNTAIN...LARAMIE...CHEYENNE 226 AM MST WED NOV 4 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST THURSDAY. * TIMING...RAIN WILL CHANGE TO SNOW BY EARLY EVENING. PERIODS OF MODERATE SNOW WILL CONTINUE THROUGH EARLY THURSDAY. * TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES...HIGHEST ALONG THE INTERSTATE 25 CORRIDOR BETWEEN CHEYENNE AND WHEATLAND. * WINDS/VISIBILITY...VARIABLE WINDS EARLY...GRADUALLY BECOMING NORTH AROUND 10 MPH. VISIBILITIES MAY BE REDUCED TO ONE HALF MILE AT TIMES IN SNOW. * IMPACTS...MAINLY TO TRAVEL. ICY AND SNOW COVERED ROADS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY THIS EVENING AND OVERNIGHT. MOTORISTS TRAVELING ALONG INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND...AND ALONG INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS SHOULD MONITOR ROAD CONDITIONS AND RECONSIDER TRAVEL PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ HAMMER
2 follow-up statements
187 WWUS45 KCYS 042025 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 125 PM MST WED NOV 4 2015 ...FIRST SIGNIFICANT SNOWFALL OF THE SEASON EXPECTED ACROSS PORTIONS OF SOUTHEAST WYOMING... .PERIODS OF SNOW WILL CONTINUE THROUGH THURSDAY MORNING FOR THE HIGH ELEVATIONS OF THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES. A RAIN AND SNOW MIX WILL DEVELOP ALONG AND WEST OF THE LARAMIE RANGE BY THIS AFTERNOON...SPREADING ONTO THE HIGH PLAINS LATER THIS EVENING AND OVERNIGHT. LOWER ELEVATIONS WILL BEGIN TO SEE ACCUMULATING SNOWFALL DURING THIS EVENING AND OVERNIGHT. PERIODS OF MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH EARLY THURSDAY BEFORE TAPERING OFF AND ENDING SHORTLY AFTER SUNRISE. WYZ106-116-117-051200- /O.EXT.KCYS.WS.W.0008.151104T2025Z-151105T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 125 PM MST WED NOV 4 2015 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 AM MST THURSDAY... * TIMING...PERIODS OF MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH EARLY THURSDAY. * TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES. * WINDS/VISIBILITY...VARIABLE WINDS EARLY...GRADUALLY BECOMING NORTH 10 TO 15 MPH. VISIBILITIES MAY BE REDUCED TO ONE QUARTER OF A MILE AT TIMES IN HEAVY SNOW. * IMPACTS...MAINLY TO TRAVEL. ICY AND SNOW COVERED ROADS WILL CREATE DIFFICULT AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY THIS EVENING AND OVERNIGHT. MOTORISTS TRAVELING ALONG INTERSTATE 80 BETWEEN LARAMIE AND CHEYENNE LATER TODAY AND TONIGHT SHOULD RECONSIDER TRAVEL PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ WYZ112-114-051200- /O.CON.KCYS.WW.Y.0015.000000T0000Z-151105T1500Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 125 PM MST WED NOV 4 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... * TIMING...PERIODS OF SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THURSDAY MORNING. * TOTAL SNOW ACCUMULATIONS...6 TO 12 INCHES. * WINDS/VISIBILITY...WINDS SOUTHWEST AROUND 10 TO 20 MPH... DECREASING AND SHIFTING TO THE NORTH LATE TONIGHT. VISIBILITIES MAY BE REDUCED TO ONE QUARTER OF A MILE AT TIMES IN HEAVY SNOW. * IMPACTS...MAINLY TO TRAVEL AND OUTDOOR RECREATION. ICY AND SNOW COVERED ROADS WILL CREATE DIFFICULT DRIVING CONDITIONS THROUGH THURSDAY MORNING. LOW VISIBILITIES AND FALLING TEMPERATURES WILL BE HAZARDOUS TO ANYONE CAUGHT OUTSIDE UNPREPARED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ WYZ107-110-115-118-051200- /O.CON.KCYS.WW.Y.0015.151105T0000Z-151105T1500Z/ EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...ARLINGTON...ELK MOUNTAIN...LARAMIE...CHEYENNE 125 PM MST WED NOV 4 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST THURSDAY... * TIMING...RAIN WILL MIX WITH AND CHANGE TO ALL SNOW BY THIS EVENING. PERIODS OF MODERATE SNOW WILL CONTINUE THROUGH EARLY THURSDAY. * TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES...HIGHEST ALONG THE INTERSTATE 25 CORRIDOR BETWEEN CHEYENNE AND WHEATLAND. * WINDS/VISIBILITY...VARIABLE WINDS EARLY...GRADUALLY BECOMING NORTH AROUND 10 MPH. VISIBILITIES MAY BE REDUCED TO ONE HALF MILE AT TIMES IN SNOW. * IMPACTS...MAINLY TO TRAVEL. ICY AND SNOW COVERED ROADS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY OVERNIGHT. MOTORISTS TRAVELING ALONG INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND...AND ALONG INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS SHOULD MONITOR ROAD CONDITIONS AND RECONSIDER TRAVEL PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$
881 WWUS45 KCYS 050925 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 225 AM MST THU NOV 5 2015 WYZ116-117-051500- /O.CAN.KCYS.WS.W.0008.000000T0000Z-151105T1500Z/ /O.EXA.KCYS.WW.Y.0015.000000T0000Z-151105T1500Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 225 AM MST THU NOV 5 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLACK ICE...WHICH IS IN EFFECT UNTIL 8 AM MST THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH MID MORNING. * TOTAL SNOW ACCUMULATIONS...LESS THAN ONE INCH. * WINDS/VISIBILITY...WINDS NORTH AROUND 15 MPH. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE AT TIMES. * IMPACTS...MAINLY TO TRAVEL. SNOW AND BLACK ICE WILL CONTINUE TO MAKE TRAVEL HAZARDOUS ALONG INTERSTATE 80 BETWEEN LARAMIE AND CHEYENNE THROUGH 800 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ WYZ106-051030- /O.CAN.KCYS.WS.W.0008.000000T0000Z-151105T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 225 AM MST THU NOV 5 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING. PERIODS OF LIGHT SNOW WILL CONTINUE OVER PORTIONS OF THE CENTRAL LARAMIE RANGE THROUGH MID MORNING. HOWEVER...THE POTENTIAL FOR SIGNIFICANT ACCUMULATIONS HAS ENDED. $$ WYZ107-110-112-114-051030- /O.CAN.KCYS.WW.Y.0015.000000T0000Z-151105T1500Z/ EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE- SNOWY RANGE- INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...ARLINGTON...ELK MOUNTAIN...CENTENNIAL...ALBANY... WOODS LANDING 225 AM MST THU NOV 5 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER WEATHER ADVISORY. PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH MID MORNING. HOWEVER...LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. $$ WYZ115-118-051500- /O.CON.KCYS.WW.Y.0015.000000T0000Z-151105T1500Z/ LARAMIE VALLEY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...LARAMIE...CHEYENNE 225 AM MST THU NOV 5 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH MID MORNING. * TOTAL SNOW ACCUMULATIONS...LESS THAN ONE INCH. * WINDS/VISIBILITY...WINDS NORTH AROUND 15 MPH. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE MILE AT TIMES. * IMPACTS...MAINLY TO TRAVEL. SNOW AND BLACK ICE WILL CONTINUE TO CREATE HAZARDOUS ROAD CONDITIONS FOR THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ HAMMER
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Nov 3, 10:32 PM MST, 3 hours 54 minutes earlier.
Area forecast discussion, Nov 3, 10:32 PM MST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1032 PM MST TUE NOV 3 2015
.UPDATE...
ISSUED AT 738 PM MST TUE NOV 3 2015
SOUTHWEST WINDS HAVE DIMINISHED EARLY THIS EVENING BUT REMAIN GUSTY
OVER CARBON COUNTY. REGIONAL RADARS DETECTED LIGHT SHOWERS MOVING
NORTH-NORTHEAST FROM COLORADO INTO SOUTH CENTRAL WYOMING AFFECTING
RAWLINS. RAIN WILL MIX WITH OR CHANGE TO SNOW TONIGHT AS TEMPERATURES
FALL INTO THE 30S.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 330 PM MST TUE NOV 3 2015
POTENTIAL WINTER WEATHER EVENT WILL BE THE PRIMARY FORECAST
CONCERN FOR LATE WEDNESDAY AND INTO THURSDAY. OTHERWISE...PLEASANT
AND WARM TODAY WITH TEMPERATURES STILL IN THE 70S ACROSS A LARGE
PORTION OF THE HIGH PLAINS THIS AFTERNOON. CURRENT OBSERVATIONS
ACROSS THE AREA SHOW WINDS STILL GUSTING AROUND 55 MPH OVER CARBON
COUNTY AFTER GUSTING UP TO 62 MPH EARLIER. WILL KEEP THE HIGH
WIND WARNING GOING FOR THE NEXT FEW HOURS...WITH WINDS SUBSIDING
AROUND SUNSET.
CURRENT WATER VAPOR AND VISIBLE SATELLITE LOOP SHOWS A BROAD UPPER
LEVEL TROUGH OVER THE GREAT BASIN REGION WITH A SHORTWAVE
CURRENTLY MOVING ACROSS NW WYOMING AND INTO MONTANA THIS
AFTERNOON. THIS SHORTWAVE WILL NOT IMPACT SE WYOMING TOO MUCH
TONIGHT...BUT WILL HELP TRANSLATE THE COLD FRONT AND COLD AIR
EASTWARD INTO CARBON COUNTY AROUND MIDNIGHT. THE UPPER LEVEL
TROUGH OVER THE GREAT BASIN WILL EVENTUALLY DIG SOUTH AND BECOME
LESS PROGRESSIVE AS IT NEARS THE FOUR CORNERS REGION. MODELS SHOW
THE COLD FRONT GRADUALLY MOVING ACROSS SOUTHEAST WYOMING AND THEN
STALLING ACROSS EASTERN COLORADO AS SOME CYCLOGENESIS IS EXPECTED
SOUTH OF THE I80 CORRIDOR LATE ON WEDNESDAY. THERE IS INCREASING
CONFIDENCE THAT MOST OF SOUTHEAST WYOMING...AND PORTIONS OF
WESTERN NEBRASKA WILL SEE THE FIRST WIDESPREAD SNOWFALL OF THE
SEASON LATE WEDNESDAY THROUGH WEDNESDAY NIGHT. THERE IS GOOD
DYNAMIC FORCING WITH THIS STORM SYSTEM...WITH A POTENT 300MB JET
AND HIGH 700MB CONVERGENCE DUE TO POTENTIAL LLVL CYCLOGENESIS.
SNOW LEVELS WILL RANGE FROM 7500 TO 8500 FEET EARLY ON
WEDNESDAY...BUT ARE EXPECTED TO LOWER TO 5500 FEET LATE WEDNESDAY
NIGHT AS THE COLD AIR MOVES INTO THE AREA.
FOR WESTERN NEBRASKA...IMPACTS WILL BE LIMITED TO SOME RAIN/SNOW
MIX ACROSS THE LOWER ELEVATIONS LATE WEDNESDAY NIGHT WITH AN INCH
OR TWO OF SNOW ACCUMULATION ACROSS THE HIGH RIDGES...SUCH AS THE PINE
RIDGE AND CHEYENNE RIDGE. FURTHER WEST...SIGNIFICANT SNOW
ACCUMULATIONS ARE POSSIBLE ALONG THE I80 CORRIDOR AND I25 CORRIDOR
FROM CHEYENNE TO WHEATLAND. ISSUED A WINTER STORM WATCH FOR THE
I80 SUMMIT BETWEEN LARAMIE AND CHEYENNE AS THIS APPEARS TO BE THE
MOST FAVORABLE LOCATION FOR 6+ INCHES OF SNOW AND AT LEAST
MODERATE TO HIGH IMPACTS DUE TO LIMITED VISIBILITIES AND ICY/SNOW
COVERED ROADWAYS. THE NEXT SHIFT WILL HAVE TO TAKE A LOOK AT
POSSIBLE WINTER WEATHER ADVISORIES FOR THE MOUNTAINS AND HIGH
VALLEYS/HIGH PLAINS INCLUDING LARAMIE...CHEYENNE...WHEATLAND...AND
PINE BLUFFS. 18Z MODELS SHOW SLIGHTLY BETTER DYNAMICS AND MORE QPF
ALONG THE I80 CORRIDOR THIS AFTERNOON. AREAS BELOW 4500 FEET
SHOULD BE TOO WARM TO SEE MUCH IN THE WAY OF SNOW ACCUMULATION ON
THE ROADWAYS. THERE IS ALSO CONCERN OF A QUICK FREEZE AS RAIN AND
MELTING SNOWFALL REMAIN ON THE ROADWAYS AS THE COLDEST AIR MOVES
INTO THE AREA. CURRENT MODEL SOUNDINGS SHOW THE TEMPERATURE NEAR
VEDAUWOO AND BUFORD IN THE SOUTHERN LARAMIE RANGE AROUND 45
DEGREES JUST AFTER NOON...BUT QUICKLY DROPPING INTO THE UPPER 20S
BY MID TO LATE AFTERNOON AS PRECIPITATION DEVELOPS.
THANKFULLY...WINDS SHOULD NOT BE A CONCERN WITH THIS SYSTEM
THROUGH EARLY THURSDAY MORNING.
CONDITIONS WILL START TO IMPROVE BY NOON THURSDAY AS THE UPPER
LEVEL TROUGH ACCELERATES EASTWARD INTO THE PLAINS. HIGH
TEMPERATURES WILL STRUGGLE TO REACH 35 TO 40 DEGREES ACROSS MUCH
OF THE FORECAST AREA.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 230 PM MST TUE NOV 3 2015
COOL AND A BIT UNSETTLED CONDITIONS WILL CONTINUE ON FRIDAY WITH A
SHORTWAVE PASSING ACROSS THE AREA LATE FRIDAY BRINGING A FEW SNOW
SHOWERS TO MAINLY THE MOUNTAINS. AFTER THAT A RELATIVELY QUIET
WEATHER PATTERN SHOULD AFFECT THE AREA OVER THE WEEKEND INTO EARLY
NEXT WEEK WITH AN UPPER HIGH MOVING BY SATURDAY NIGHT INTO SUNDAY.
THE EARLY PART OF NEXT WEEK SEES NEXT UPPER TROF DIGGING OVER THE
WESTERN CONUS WITH THE UPPER FLOW BECOMING SW OVER THE CWA. SOME
SHOWERS MAY RETURN TO THE WESTERN AND NORTHERN PARTS OF THE CWA
TUESDAY AS LEE CYCLOGENESIS OCCURS OVER ERN COLORADO AND WEAK
IMPULSES EJECT NORTHEAST OVER THE CWA AHEAD OF THE MAIN UPPER
TROF. MILD TEMPS FOR THE WEEKEND INTO EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1029 PM MST TUE NOV 3 2015
DETERIORATING CONDITIONS OVER THE NEXT 12 TO 24 HOURS AS A COLD FRONT
MOVES INTO SOUTHEAST WYOMING AND NEBRASKA PANHANDLE. CEILINGS
LOWERING FROM WEST TO EAST. MOST AIRPORTS SHOULD GO IFR BY
AFTERNOON WEDNESDAY AND PROBABLY STAY DOWN THE REST OF THE
OVERNIGHT HOURS IN SNOW.
&&
.FIRE WEATHER...
ISSUED AT 152 PM MST TUE NOV 3 2015
ELEVATED FIRE WEATHER CONCERNS THROUGH THIS EVENING AS LOW HUMIDITIES
AND GUSTY WINDS UP TO 60 MPH WILL CONTINUE OVER THE NEXT FEW HOURS.
HOWEVER...A STRONG COLD FRONT WILL PUSH ACROSS THE AREA BEGINNING
TONIGHT AND EARLY WEDNESDAY MORNING. COLDER TEMPERATURES AND MUCH
HIGHER RELATIVE HUMIDITIES ARE EXPECTED FOR THE REMAINDER OF THE
WEEK. WIDESPREAD ACCUMULATING SNOWFALL IS EXPECTED ACROSS SOUTHEAST
WYOMING LATE WEDNESDAY THROUGH EARLY THURSDAY MORNING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING FOR WYZ116-117.
NE...NONE.
&&
UPDATE...MAJ
SHORT TERM...TJT
LONG TERM...RE
AVIATION...GCC
FIRE WEATHER...TJTHazardous weather outlook, Nov 3, 5:24 PM MST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 524 PM MST TUE NOV 3 2015 WYZ101>119-050030- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 524 PM MST TUE NOV 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ACCUMULATING SNOWFALL IS LIKELY ACROSS PORTIONS OF SOUTHEAST WYOMING WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. THIS MAY RESULT IN SIGNIFICANT IMPACTS TO TRAVEL WITH SLICK AND SNOW COVERED ROADS... ESPECIALLY ALONG INTERSTATE 80 BETWEEN LARAMIE AND CHEYENNE. THOSE WITH TRAVEL PLANS ARE URGED TO MONITOR THE LATEST FORECAST INFORMATION...AND ADJUST PLANS ACCORDINGLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. NEZ002-003-019>021-054-055-095-096-050030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 524 PM MST TUE NOV 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ACCUMULATING SNOWFALL IS EXPECTED ACROSS PORTIONS OF THE WESTERN NEBRASKA PANHANDLE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... ESPECIALLY OVER THE HIGHER RIDGES AND NEAR THE WYOMING BORDER. THIS MAY RESULT IN SIGNIFICANT IMPACTS TO TRAVEL WITH SLICK AND SNOW COVERED ROADS. THOSE WITH TRAVEL PLANS ARE URGED TO MONITOR THE LATEST FORECAST INFORMATION...AND ADJUST PLANS ACCORDINGLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 2:26 AM MST | Winter Weather Advisory | CYS | Albany, Carbon, Laramie, Platte | 30 hr |
Nearby
Winter Storm Warnings in Wyoming, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.